Texas, 2022

Hail and Damaging Winds in Texas, July 13 to 14, 2022

July 13 to 14, 2022 · NWS SHV · 13 events in 5 counties and zones

A strong and persistent upper-level ridge across the Four Corners Region retrograded slightly westward, allowing an upper-level trough to shift southward from the Plains and Ozarks. The trough helped to drive a weak frontal boundary in the region where ample instability was in place as daytime maximum temperatures averaged between 100-105 degrees on July 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong and persistent upper-level ridge across the Four Corners Region retrograded slightly westward, allowing an upper-level trough to shift southward from the Plains and Ozarks. The trough helped to drive a weak frontal boundary in the region where ample instability was in place as daytime maximum temperatures averaged between 100-105 degrees on July 13th. Convection began to form by mid to late afternoon with several thunderstorms quickly becoming severe in the very unstable conditions. The high-based thunderstorms presented a primary damaging wind threat, which resulted in numerous damage reports through the afternoon and evening hours on the 13th. Some of the severe thunderstorms also produced hail of various sizes, including a few reports of large hail. These storms continued through the early morning hours of the 14th before diminishing. Additional isolated severe thunderstorms developed during the afternoon of the 14th over Eastern Smith County, producing damaging winds that tore a portion of the roof off of the Chapel Hill High School cafeteria.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 5:32 PM CST, 40 minutes earlier.

Area forecast discussion, Jul 13, 5:32 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
632 PM CDT Wed Jul 13 2022

...New AVIATION...

.SHORT TERM...
(This evening through Thursday Night)
Issued at 251 PM CDT Wed Jul 13 2022

A slight reprieve from widespread triple-digit temperatures is on
the way across the Ark-La-Tex in the form of a meandering frontal
boundary that will continue to instigate some convection after
sunset tonight. Until then, minimum temperatures tonight are
expected in the mid-to-upper 70s with dew points remaining in the
upper 60s and lower 70s. Precipitation will linger across our
eastern zones into the early morning hours before gradually
dissipating. The onset of daytime heating will restore energy for
another round of convection by tomorrow afternoon, especially
south of the I-20 corridor. Maximum temperatures as a result will
remain in the upper 90s in most of the county warning area with a
few areas in far western zones getting back to the triple digit
mark. Heat indices will remain marginally low enough to avoid
another widespread Heat Advisory, however, the next forecast
package may involve the issuance of a smaller Heat Advisory in our
westernmost zones.

By tomorrow night, mostly drier conditions are expected as the
aforementioned boundary finally diminishes/retreats to the north.
Minimum temperatures will be a few degrees cooler overnight in the
low-to-mid 70s, however, conditions will remain mild/muggy with
dew points in the low-to-mid 70s with light winds. /16/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 251 PM CDT Wed Jul 13 2022

To end the work week, the same persistent weather pattern appears to
be in play across the Southern Plains into the Lower Miss Valley.
These players are a strong upper level ridge anchored across the
Four Corners Region of the Country with a ridge axis that extends as
far east as the Tenn Valley. A weak trough remains anchored across
SE LA into the Middle Appalachians through Friday as well and our
southeast zones are close enough to the moisture associated with
this trough for mostly diurnally driven convection across our far
southeast zones on Friday. The same can be said for Saturday across
much of the region with high temperatures ranging from near 100
degrees across our western third to the middle and upper 90s
elsewhere. Look for heat indices near or exceeding heat advisory
criteria across much of our region Friday into Saturday as well.

Changes appear underway across the central and southern portions of
the country by Sunday and especially into early next week. These
changes include a weakening of the upper level ridge across our
region and a developing upper level trough across the Upper Midwest
which will dig into the Southern Plains and Tenn Valley, resulting
in more manageable temperatures and slightly higher rain chances for
Monday into early Tuesday of next week. Put more weight into the
ECMWF solution with the above mentioned upper level pattern given
its run to run consistency but even the drier GFS has come a little
more on board to the wetter ECMWF for early next week.

Beyond Tuesday, it appears that while the upper ridge remains
anchored well to our west, the ridge axis tries to reform across the
Red River Valley and thus may lesser the influence of a persistent
shear axis, the remnants of the above mentioned upper level trough
that will shift south of our region. If this pattern holds, it will
mean the ending of precipitation and the return of hot temperatures
across much of our region.

13

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Wed Jul 13 2022

For the 14/00z TAFs...Starting to see an increase in shower and
thunderstorm activity this evening across much of the area. Have
mention of VCTS or TS for all terminals for the next few hours and
will handle any changes in visibility with amendments as needed. A
few of these storms may produce strong gusty winds and large hail.
Look for activity to continue into the evening and some of the
overnight hours for portions of the area. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  98  76  97 /  30  30  10  10
MLU  73  91  71  93 /  40  30  10  20
DEQ  73  98  71  98 /  10   0   0   0
TXK  75  97  73  98 /  20  10   0   0
ELD  72  93  70  93 /  20  10   0   0
TYR  77 100  75 100 /  20  20  10   0
GGG  75  98  73  98 /  20  30  10   0
LFK  77  98  74  96 /  20  40  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 8 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 8 PM CDT this evening for OKZ077.

TX...Heat Advisory until 8 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...16
LONG TERM....13
AVIATION...33
Hazardous weather outlook, Jul 13, 5:09 AM CST, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
609 AM CDT Wed Jul 13 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
609 AM CDT Wed Jul 13 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Temperatures will again climb into the upper 90s to in excess of 100
degrees across the region today. When combined with the humidity,
heat indices will range from 105 to 110 degrees areawide. In
addition, isolated to scattered showers and thunderstorms will
develop by mid and late afternoon across much of the area, near a
weak surface front and associated upper level disturbance. Isolated
strong to severe thunderstorms will be possible, capable of producing
locally gusty to isolated damaging wind gusts and brief heavy
rainfall. These showers and thunderstorms may linger over the area
through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated to scattered showers and thunderstorms will remain possible
Thursday mainly over East Texas, extreme Southern Arkansas, and North
Louisiana. Locally gusty winds will be possible from the stronger
storms, before they diminish Thursday evening. Slightly cooler
temperatures are expected Thursday through Tuesday, but readings will
still climb into the upper 90s to near 100 degrees through this
weekend across East Texas, Southeast Oklahoma, extreme Southwest
Arkansas, and Western Louisiana. When combined with the humidity,
heat indices will range from 100-105 degrees, with some portions of
East Texas possibly exceeding 105 degrees. Isolated to scattered
showers and thunderstorms look to increase across much of the region
Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this afternoon and
tonight across portions of East Texas, Southern Arkansas, and North
Louisiana.

15

In the hours before

Special weather statement, Jul 13, 5:39 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
639 PM CDT Wed Jul 13 2022

LAZ005-006-140015-
Lincoln LA-Union LA-
639 PM CDT Wed Jul 13 2022

...Strong thunderstorms will impact portions of southwestern Union
and northeastern Lincoln Parishes through 715 PM CDT...

At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmerville to 15 miles southeast of
Bernice. Movement was west at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Farmerville, Bayou D Arbonne Lake and D Arbonne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Darbonne, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3290 9264 3266 9251 3261 9232 3284 9244
TIME...MOT...LOC 2338Z 109DEG 8KT 3280 9248 3270 9244

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Jul 13, 5:40 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
640 PM CDT Wed Jul 13 2022

LAZ002-011-012-140015-
Bossier LA-Bienville LA-Red River LA-
640 PM CDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of north central Red
River, southwestern Bienville and southeastern Bossier Parishes
through 715 PM CDT...

At 640 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ringgold, or 23 miles northeast of Mansfield. This
storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ringgold, Hall Summit and Loggy Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3234 9347 3241 9327 3241 9324 3242 9324
      3243 9322 3217 9324 3215 9343
TIME...MOT...LOC 2340Z 170DEG 2KT 3221 9335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Jul 13, 5:42 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
642 PM CDT Wed Jul 13 2022

TXZ097-111-140015-
Bowie TX-Morris TX-
642 PM CDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of southwestern Bowie
and northern Morris Counties through 715 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalby Springs, or 13 miles southeast of Boxelder. This storm was
nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dalby Springs and Us 259 And I 30 Intersection.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3335 9479 3333 9478 3332 9478 3332 9475
      3345 9475 3346 9456 3328 9450 3328 9451
      3327 9453 3327 9456 3325 9457 3325 9464
      3326 9465 3325 9465 3324 9481
TIME...MOT...LOC 2341Z 356DEG 4KT 3339 9466

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Jul 13, 5:56 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
656 PM CDT Wed Jul 13 2022

LAZ010-TXZ151-140030-
De Soto LA-Panola TX-
656 PM CDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of southwestern De Soto
Parish in northwestern Louisiana and southeastern Panola Counties
through 730 PM CDT...

At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Logansport, or 16 miles west of Mansfield, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Logansport, Longstreet and Stanley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near the north end of Toledo Bend, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3190 9390 3189 9392 3189 9393 3190 9392
      3191 9393 3191 9395 3192 9396 3192 9397
      3198 9401 3198 9408 3199 9410 3215 9406
      3212 9385 3187 9390
TIME...MOT...LOC 2355Z 008DEG 12KT 3207 9398

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Jul 13, 5:58 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
658 PM CDT Wed Jul 13 2022

TXZ153-140030-
Shelby TX-
658 PM CDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of northeastern Shelby
County through 730 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joaquin, or 11 miles northeast of Center, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Logansport and Joaquin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near the north end of Toledo Bend, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3193 9418 3198 9415 3198 9401 3192 9397
      3192 9396 3191 9395 3191 9392 3190 9393
      3189 9392 3190 9390 3189 9390 3183 9405
TIME...MOT...LOC 2357Z 210DEG 6KT 3194 9410

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Jul 13, 6:12 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
712 PM CDT Wed Jul 13 2022

LAZ001-010-140045-
De Soto LA-Caddo LA-
712 PM CDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of north central De
Soto and south central Caddo Parishes through 745 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 10 miles south of Shreveport, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shreveport, Stonewall, Gloster, Frierson, Keithville, Forbing and
Reeds Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3212 9380 3232 9392 3249 9380 3228 9363
TIME...MOT...LOC 0012Z 356DEG 7KT 3231 9379

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

24

The radar

The Shreveport radar (KSHV), 58 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
July 13, 6:12 PM CST
Where
Shelby County, 0.91 mi SE of Joaquin
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.960, -94.060

Large tree limbs were downed and damaged the roof of a residence on Richardson Street.

Thunderstorm Wind, Shelby

When
July 13, 6:12 PM CST
Where
Shelby County, Joaquin
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
31.970, -94.070

Texas Electric Cooperative reported several power line poles downed near Crystal Lake on the west side of Joaquin.

Thunderstorm Wind, Shelby

When
July 13, 6:12 PM CST
Where
Shelby County, 0.59 mi W of Joaquin
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.970, -94.080

Shelby County emergency manager reported widespread wind damage just west of Joaquin.

Thunderstorm Wind, Marion

When
July 13, 7:00 PM CST
Where
Marion County, 0.69 mi N of Jefferson
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.760, -94.350

Numerous trees, power lines, and power poles downed across the city of Jefferson.

Thunderstorm Wind, Marion

When
July 13, 7:01 PM CST
Where
Marion County, 0.58 mi E of Jefferson
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.750, -94.340

A large tree fell onto a boat house and boats along Big Cypress Bayou at the Turning Basin Riverboat Tours facility on the southeast side of Jefferson.

Thunderstorm Wind, Sabine

When
July 13, 10:00 PM CST
Where
Sabine County, 2.46 mi WNW of Milam
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.440, -93.890

Trees downed near the intersection of Highway 21 and Highway 103 west of Milam.

Thunderstorm Wind, Sabine

When
July 13, 10:30 PM CST
Where
Sabine County, Fairmount
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.200, -93.730

Trees downed in the Fairmount community.

Thunderstorm Wind, Sabine

When
July 13, 10:30 PM CST
Where
Sabine County, 0.91 mi SW of East Mayfield
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.320, -93.880

Trees downed near the intersection of Bayou Bend Road and FM Road 83.

Hail, Morris

When
July 14, 5:31 AM CST
Where
Morris County, 1.5 mi NNW of Lone Star
Measured
0.88 in hail
Reported by
Public
Coordinates
32.940, -94.710

Nickel sized hail reported in Lone Star.

Thunderstorm Wind, Smith

When
July 14, 7:22 AM CST
Where
Smith County, 3.5 mi N of Omen
Measured
52 kt (60 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
32.270, -95.110

Numerous trees were downed in the East Lake Woods Subdivision along the eastern shore of Lake Tyler East and a large tree also fell through a mobile home nearby along Highway 64, injuring a female and baby in the home.

Thunderstorm Wind, Smith

When
July 14, 7:30 AM CST
Where
Smith County, 1.38 mi S of Tyler
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.330, -95.300

Widespread downed trees, power lines, and power poles reported throughout the city of Tyler.

Thunderstorm Wind, Smith

When
July 14, 7:39 AM CST
Where
Smith County, 0.08 mi ENE of Lake Tyler
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.230, -95.179

Tree limbs down and power reported out east of Whitehouse.

Thunderstorm Wind, Smith

When
July 14, 7:35 PM CST
Where
Smith County, 1.88 mi ESE of Bascom
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
32.310, -95.190

A portion of the roof was blown off of the Chapel Hill High School cafeteria.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1047237, 1047238, 1047239, 1047240, 1047241, 1047242, 1047243, 1047244, 1047236, 1047245, 1047246, 1047247, 1047248.